Table of Contents
ISRN Mathematical Analysis
Volume 2011 (2011), Article ID 375715, 15 pages
http://dx.doi.org/10.5402/2011/375715
Research Article

Some Monotonicity Properties of Gamma and q-Gamma Functions

Division of Mathematical Sciences, School of Physical and Mathematical Sciences, Nanyang Technological University, Singapore 637371

Received 1 December 2010; Accepted 20 December 2010

Academic Editors: O. Miyagaki, G. Olafsson, and S. Zhang

Copyright © 2011 Peng Gao. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. H. Koornwinder, “Jacobi functions as limit cases of q-ultraspherical polynomials,” Journal of Mathematical Analysis and Applications, vol. 148, no. 1, pp. 44–54, 1990. View at Publisher · View at Google Scholar
  2. H. Alzer, “On some inequalities for the gamma and psi functions,” Mathematics of Computation, vol. 66, no. 217, pp. 373–389, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. H. Alzer, “Sharp bounds for the ratio of q-gamma functions,” Mathematische Nachrichten, vol. 222, pp. 5–14, 2001. View at Google Scholar
  4. M. E. H. Ismail and M. E. Muldoon, “Inequalities and monotonicity properties for gamma and q-gamma functions,” in Approximation and Computation, vol. 119 of International Series of Numerical Mathematics, pp. 309–323, Birkhäuser, Boston, Mass, USA, 1994. View at Google Scholar
  5. H. Alzer, “Sharp inequalities for the digamma and polygamma functions,” Forum Mathematicum, vol. 16, no. 2, pp. 181–221, 2004. View at Publisher · View at Google Scholar
  6. S.-L. Qiu and M. Vuorinen, “Some properties of the gamma and psi functions, with applications,” Mathematics of Computation, vol. 74, no. 250, pp. 723–742, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. F. Qi, “Bounds for the ratio of two gamma functions,” Journal of Inequalities and Applications, vol. 2010, Article ID 493058, 84 pages, 2010. View at Google Scholar · View at Zentralblatt MATH
  8. A. Z. Grinshpan and M. E. H. Ismail, “Completely monotonic functions involving the gamma and q-gamma functions,” Proceedings of the American Mathematical Society, vol. 134, no. 4, pp. 1153–1160, 2006. View at Publisher · View at Google Scholar
  9. F. Qi and B.-N. Guo, “Complete monotonicities of functions involving the gamma and digamma functions,” RGMIA Research Report Collection, vol. 7, no. 1, article 8, pp. 63–72, 2004. View at Google Scholar
  10. F. Qi and B.-N. Guo, “Necessary and sufficient conditions for a function involving divided differences of the di- and tri-gamma functions to be completely monotonic,” http://arxiv.org/abs/0903.3071v1.
  11. F. Qi, B.-N. Guo, and C.-P. Chen, “Some completely monotonic functions involving the gamma and polygamma functions,” RGMIA Research Report Collection, vol. 7, no. 1, article 5, pp. 31–36, 2004. View at Google Scholar
  12. F. Qi, S. Guo, and B.-N. Guo, “Complete monotonicity of some functions involving polygamma functions,” Journal of Computational and Applied Mathematics, vol. 233, no. 9, pp. 2149–2160, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. C. Krattenthaler and H. M. Srivastava, “Summations for basic hypergeometric series involving a q-analogue of the digamma function,” Computers & Mathematics with Applications, vol. 32, no. 3, pp. 73–91, 1996. View at Publisher · View at Google Scholar
  14. H.-H. Kairies and M. E. Muldoon, “Some characterizations of q-factorial functions,” Aequationes Mathematicae, vol. 25, no. 1, pp. 67–76, 1982. View at Publisher · View at Google Scholar
  15. J. Bustoz and M. E. H. Ismail, “On gamma function inequalities,” Mathematics of Computation, vol. 47, no. 176, pp. 659–667, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. A. W. Marshall and I. Olkin, Inequalities: Theory of Majorization and Its Applications, vol. 143 of Mathematics in Science and Engineering, Academic Press, New York, NY, USA, 1979.
  17. F. Qi and Q.-M. Luo, “A simple proof of monotonicity for extended mean values,” Journal of Mathematical Analysis and Applications, vol. 224, no. 2, pp. 356–359, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. M. Merkle, “Convexity, Schur-convexity and bounds for the gamma function involving the digamma function,” The Rocky Mountain Journal of Mathematics, vol. 28, no. 3, pp. 1053–1066, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. H. Alzer, “Some gamma function inequalities,” Mathematics of Computation, vol. 60, no. 201, pp. 337–346, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. H. Alzer and J. Wells, “Inequalities for the polygamma functions,” SIAM Journal on Mathematical Analysis, vol. 29, no. 6, pp. 1459–1466, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. N. Batir, “Some new inequalities for gamma and polygamma functions,” Journal of Inequalities in Pure and Applied Mathematics, vol. 6, no. 4, article 103, 9 pages, 2005. View at Google Scholar · View at Zentralblatt MATH
  22. C.-P. Chen, “Monotonicity and convexity for the gamma function,” Journal of Inequalities in Pure and Applied Mathematics, vol. 6, no. 4, article 100, 6 pages, 2005. View at Google Scholar · View at Zentralblatt MATH
  23. H. Alzer, “Sub- and superadditive properties of Euler's gamma function,” Proceedings of the American Mathematical Society, vol. 135, no. 11, pp. 3641–3648, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH